MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2.5MM PRCSN MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 2.5MM PRCSN MTCH HD, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8450107525
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a surgical procedure, the nurse received a minor finger burn, no treatment was required for the burn.It was also reported that the bur broke in half.It was further reported that there was a one minute delay and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that the bur broke due to issues with the associated attachment (b)(4).Excessive heat marks at the mid bearing location was observed on the returned bur.The associated mis 13cm curved attachment (b)(4).Upon disassembly, widespread internal corrosion was observed.The bur breakage occurred due to attachment mid bearing failure.The quality investigation is complete.

Brand Name
2.5MM PRCSN MTCH HD, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8175241
Report Number0001811755-2018-02812
Device Sequence Number16679854
Product Code HBE
UDI-Device Identifier07613327097016
UDI-Public07613327097016
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/01/2021
Device Catalogue Number8450107525
Device Lot Number18242017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5407120900 SN (B)(4) ; 5407120950C SN (B)(4) ; 5407300000 SN (B)(4)